MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 11MM PRESS FIT FLUTED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH 11MM PRESS FIT FLUTED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6495-5-011
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding a disassembly issue involving a gmrs stem was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Not available.
 
Event or Problem Description
It was reported that, for a patient who was operated several times by the same surgeon, the last surgery was the second failed attempt to exchange the growing piece of his gmrs implant (hmrs/gmrs spigot separator).A longer growing piece is needed, growing piece the patient currently has failed/lost it¿s ability to keep it¿s full length.It is suspected that separation of the stem/growing piece spigot failed because of cold fusion.The patient ((b)(6) year old boy) has 6cm difference in leg length, the original growing component is set to it¿s maximum length but as it¿s collapsed once the patient¿s parents lost their trust in the device.It is not clear why/how the device lost it¿s internal blockage, but the surgeon found it collapsed ( in the shortest position instead of the last set elongation ) in the operation when they wanted to do the last adjustment ( the last 5mm ) before changing to the longer piece.After they went through the elongation steps again - 2-3 small surgeries - they reached full length again, the device showed no signs of failure/instability.

Brand Name
11MM PRESS FIT FLUTED STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8386838
Report Number0002249697-2019-01246
Device Sequence Number13516184
Product Code LZO
UDI-Device Identifier07613327033489
UDI-Public07613327033489
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K031217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6495-5-011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR